Alert archive / Florida / River Flood Warnings in 2011

River Flood Warning 1, NWS Tallahassee, FL

February 9, 20114 counties in Florida

NWS Tallahassee, FL issued this river flood warning at Feb 9, 2011, 8:32 PM CST for 4 counties in Florida. It took effect at Feb 11, 2011, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 8:32 PM CST (02:32 UTC)
In effect from
Feb 11, 2011, 12:00 AM CST
Expired
Feb 11, 2011, 11:20 AM CST
In force
11 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River near Blountstown (BLOF1).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WGUS82 KTAE 100232
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 PM EST WED FEB 9 2011

 ...ONLY MINOR FLOODING IS FORECAST ALONG THE APALACHICOLA RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...
REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

FLC013-037-045-077-110232-
/O.NEW.KTAE.FL.W.0001.110211T1200Z-110213T0600Z/
/BLOF1.1.ER.110211T1200Z.110211T1800Z.110213T0000Z.NO/
932 PM EST WED FEB 9 2011

* AT 8:00 PM WEDNESDAY THE STAGE WAS 14.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 15.1 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

APALACHICOLA RIVER
  BLOUNTSTOWN   15  14.2 WED 08 PM   14.4   15.0   15.0   14.8   13.6

$$
2 follow-up statements
256 
WGUS82 KTAE 110216
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EST THU FEB 10 2011

...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN 
AFFECTING CALHOUN...FRANKLIN...GULF...AND LIBERTY COUNTIES...IN THE FLORIDA 
PANHANDLE AND WESTERN BIG BEND... 
     
...ONLY MINOR FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

FLC013-037-045-077-120000-
/O.EXT.KTAE.FL.W.0001.110211T0600Z-110212T0000Z/
/BLOF1.1.ER.110211T0600Z.110211T1200Z.110211T1800Z.NO/
916 PM EST THU FEB 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO 
  RISE TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

APALACHICOLA RIVER
  BLOUNTSTOWN   15  14.8 THU 08 PM   15.2   13.7   13.2   13.0   12.0    

$$
600 
WGUS82 KTAE 111720
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EST FRI FEB 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
  LIBERTY COUNTIES
 ...SIGNIFICANT RISES NEAR BLOUNTSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

FLC013-037-045-077-111750-
/O.CAN.KTAE.FL.W.0001.000000T0000Z-110212T0000Z/
/BLOF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1220 PM EST FRI FEB 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* AT  8:00 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.9 FEET.  THE RIVER WILL 
  FALL TO 14.8 FEET BY SATURDAY.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

APALACHICOLA RIVER
  BLOUNTSTOWN   15  14.9 FRI 08 AM   14.8   14.1   13.3   12.1   11.2



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 9, 6:00 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 9, 6:00 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EST WED FEB 9 2011

...CHANCE OF A BRIEF PERIOD OF WINTRY PRECIPITATION EARLY THURSDAY
MORNING ACROSS MUCH OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST
GEORGIA...

.DISCUSSION...OUTSIDE OF THE EXPECTED WIDESPREAD RAINFALL ACROSS THE
CWA TONIGHT...THE PRIMARY FOCUS DURING THIS FORECAST CYCLE CONTINUES
TO BE THE POTENTIAL FOR AT LEAST SOME WINTRY PRECIPITATION ON THE
BACK SIDE OF THE EXITING LOW PRESSURE SYSTEM LATE TONIGHT AND INTO
THURSDAY MORNING. AS IS USUALLY THE CASE FOR THESE TYPES OF EVENTS
IN OUR CWA...THE OVERALL CONFIDENCE OF THIS FCST REMAINS FAIRLY
LOW...ALTHOUGH WE DO HAVE SOME NEW INFORMATION TO WORK WITH VIA THE
18 UTC SUITE OF MODELS AND NUMERICAL GUIDANCE. AFTER A THOROUGH AND
CAREFUL ANALYSIS OF THIS DATA...AND GIVING A HIGH DEGREE OF WEIGHT
TO OUR LOCALLY PRODUCED CONFIDENCE GRIDS...NOW BELIEVE THAT THERE IS
A GREATER CHANCE OF SLEET AT THE TAIL END OF THE EVENT FOR OUR
NORTHERNMOST ZONES. THIS IS SHOWN WELL IN OUR CONFIDENCE GRIDS...AND
AFTER EXAMINING UPSTREAM SOUNDINGS AND FCST TIME HEIGHT SECTIONS FOR
OUR NORTHERNMOST POINTS...BELIEVE THAT THE CONFIDENCE GRIDS ARE
SHOWING THIS HIGHER PROBABILITY FOR SLEET BASED ON THE COLD AIR
ADVECTION OCCURRING INITIALLY AT LEVELS BELOW 850 MB...WHICH COULD
CREATE JUST A LARGE ENOUGH LAYER FOR A COLD RAIN TO RE-FREEZE INTO
ICE PELLETS. HOWEVER... SINCE THE DAY SHIFT ALSO DID AN EXCELLENT
AND EXTREMELY THOROUGH ANALYSIS (WHICH WAS ALSO BASED ON THE OFTEN
MORE RELIABLE 12 UTC MODEL DATA)...WITH THE GRIDS SHOWING RAIN
POSSIBLY MIXING IN WITH SNOW BEFORE SUNRISE AND THEN ENDING AS
NON-ACCUMULATING SNOW FLURRIES...WILL JUST ADD THE THE CHANCE FOR
SLEET TO THE CURRENT FCST ON THE EVENING UPDATE. ALSO... SINCE WE
ARE NOT ANTICIPATING ANY PROBLEMS WITH RE-FREEZING OF THE RAIN
CAUSING ICING ON ROADWAYS OR UNTREATED SURFACES...THE ONLY OTHER
CHANGE TO THE FCST WILL BE TO RAISE LOW TEMPERATURES TO LEVELS ABOVE
FREEZING IN ALL LOCATIONS OVERNIGHT. HOWEVER...GIVEN THE CLOSE
PROXIMITY TO THE APPROACHING COLD AIR...WILL CONTINUE TO MONITOR THE
SITUATION VERY CLOSELY THROUGHOUT THE NIGHT...AS ANY SLIGHT CHANGE
TO THE FCST COULD INTRODUCE SOME POSSIBLY HAZARDOUS CONDITIONS.

OVER THE COASTAL WATERS...THE CURRENT FCST LOOKS WELL ON TRACK...AS
THE EXPECTED SCA CONDITIONS ARE STILL NOT EXPECTED UNTIL AFTER
MIDNIGHT.

&&

.AVIATION...CIGS ARE EXPECTED TO LOWER INTO THE MVFR RANGE TONIGHT
AS AN AREA OF LOW PRESSURE MOVES INTO THE REGION. RAIN WILL
ACCOMPANY THE LOWER CIGS WITH THE BEST CHANCE BETWEEN 09Z AND 14Z.
DURING THIS TIME...PATCHES OF IFR CIGS ARE ALSO POSSIBLE. ANY
NON-LIQUID PRECIPITATION IS EXPECTED TO REMAIN NORTH OF THE TAF
SITES. CLOUD COVER IS EXPECTED TO PERSIST THROUGH THURSDAY
AFTERNOON...BUT CIGS WILL LIKELY RISE INTO THE VFR LEVEL BY MID
AFTERNOON FOR MOST LOCATIONS WITH THE EXCEPTION OF THE FARTHEST EAST
AREAS AROUND KVLD.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...NONE.

GM...SMALL CRAFT ADVISORY FROM 2 AM TO 7 PM EST ALL LEGS.

&&

GOULD/DVD
Hazardous weather outlook, Feb 9, 7:36 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM EST WED FEB 9 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-101200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
836 PM EST WED FEB 9 2011 /736 PM CST WED FEB 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT. AS THIS STORM SYSTEM NEARS OUR REGION...A LARGE
AREA OF RAIN WILL MOVE IN FROM THE SOUTHWEST OVER THE TRI-STATE
AREA. AS THE LOW PRESSURE SYSTEM TRACKS TO THE SOUTHEAST OF THE
REGION EARLY ON THURSDAY MORNING...COLDER AIR FROM THE NORTHWEST
WILL MOVE IN ACROSS SOUTHEAST ALABAMA AND INTO SOUTHWEST GEORGIA.
AS THIS OCCURS...LIGHT SNOW AND SLEET COULD POSSIBLY MIX WITH THE
RAIN BEFORE SUNRISE ON THURSDAY. AS MORE COLD AIR FILTERS IN...A
COMPLETE CHANGE OVER TO LIGHT SNOW OR SLEET WILL BE POSSIBLE...
ESPECIALLY TO THE NORTH OF A LINE FROM ELBA ALABAMA TO LEESBURG
GEORGIA...BEFORE THE CHANCE FOR PRECIPITATION ENDS AROUND 10 AM
EST /9 AM CST/. SINCE SURFACE TEMPERATURES THROUGHOUT THIS EVENT
WILL REMAIN ABOVE FREEZING...NO ACCUMULATIONS OF SNOW OR ICE ARE
EXPECTED. ADDITIONALLY...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO
RANGE FROM AROUND ONE HALF TO THREE QUARTERS OF AN INCH BEFORE
THE PRECIPITATION COMES TO AN END ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
COLDER AND DRIER AIR WILL MOVE IN BEHIND THE DEPARTING LOW
PRESSURE SYSTEM ON THURSDAY...WITH FAIR WEATHER AND A STEADY
WARMING TREND EXPECTED THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
RAINFALL ACCUMULATIONS OR REPORTS OF ANY FROZEN PRECIPITATION LATE
TONIGHT AND THURSDAY MORNING WILL BE WELCOME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Feb 9, 7:01 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 PM EST WED FEB 9 2011

ALZ065>069-GAZ120>126-142>144-101500-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE...
BLAKELY...COLQUITT...NEWTON
801 PM EST WED FEB 9 2011 /701 PM CST WED FEB 9 2011/

...CHANCE OF A BRIEF PERIOD OF WINTRY PRECIPITATION EARLY THURSDAY
MORNING ACROSS MUCH OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST
GEORGIA...

AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT. AS THIS STORM SYSTEM NEARS OUR REGION...A LARGE
AREA OF RAIN WILL MOVE IN FROM THE SOUTHWEST BEFORE MIDNIGHT. AS
THE LOW PRESSURE AREA TRACKS TO THE SOUTHEAST OF THE REGION EARLY
ON THURSDAY MORNING...COLDER AIR FROM THE NORTHWEST WILL MOVE IN
ACROSS SOUTHEAST ALABAMA AND INTO SOUTHWEST GEORGIA. AS THIS
OCCURS...LIGHT SNOW AND SLEET COULD POSSIBLY MIX WITH THE RAIN
BEFORE SUNRISE ON THURSDAY. AS MORE COLD AIR FILTERS IN...A COMPLETE
CHANGE OVER TO LIGHT SNOW OR SLEET WILL BE POSSIBLE...ESPECIALLY
NORTH OF A LINE FROM ELBA ALABAMA TO LEESBURG GEORGIA...BEFORE THE
CHANCE FOR PRECIPITATION ENDS AROUND 10 AM EST /9 AM CST/. SINCE
SURFACE TEMPERATURES THROUGHOUT THIS EVENT WILL REMAIN ABOVE
FREEZING...NO ACCUMULATIONS OF SNOW OR ICE ARE EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE
LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION.

GODSEY/GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:17 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr

Nearby

River Flood Warnings in Florida, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.